Format

Send to

Choose Destination
See comment in PubMed Commons below
J Emerg Med. 2013 Oct;45(4):554-8. doi: 10.1016/j.jemermed.2013.04.033. Epub 2013 Jul 18.

Cardiotoxicity in a citalopram and olanzapine overdose.

Author information

1
Department of Emergency Medicine, California Poison Control System, San Francisco Division.

Abstract

BACKGROUND:

This is a case of a citalopram and olanzapine overdose causing seizures and severe cardiotoxicity.

CASE REPORT:

A 21-year-old man presented unresponsive, with seizures, to an Emergency Department. The patient's initial electrocardiogram demonstrated a widened QRS of 160 ms and a normal QT/QTc interval of 400/487 ms consistent with cardiac sodium channel blockade. Within 30 min of arrival, peak citalopram and olanzapine levels were measured to be 522 ng/mL and 505 ng/mL, respectively. Measured levels remained supratherapeutic until 13.6 h and 42.6 h after arrival for citalopram and olanzapine, respectively. The patient developed bradycardia and hypotension that required multimodal therapies including sodium bicarbonate boluses, vasopressors, and transvenous pacing. Seizures and cardiotoxicity continued while citalopram, but not olanzapine, was supratherapeutic.

CONCLUSIONS:

This case describes cardiotoxicity directly correlated with supratherapeutic citalopram levels in overdose.

KEYWORDS:

citalopram; lipid emulsion; olanzapine; overdose; poisoning; seizures

PMID:
23871479
DOI:
10.1016/j.jemermed.2013.04.033
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center